Vol. 202, No. 1, 2002

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Anisotropic groups of type An and the commuting graph of finite simple groups

Yoav Segev and Gary M. Seitz

Vol. 202 (2002), No. 1, 125–225
Abstract

In this paper we make a contribution to the Margulis-Platonov conjecture, which describes the normal subgroup structure of algebraic groups over number fields. We establish the conjecture for inner forms of anisotropic groups of type An. We obtain information on the commuting graph of nonabelian finite simple groups, and consequently, using the paper by Segev, 1999, we obtain results on the normal structure and quotient groups of the multiplicative group of a division algebra.

Milestones
Received: 28 April 1999
Revised: 23 August 1999
Published: 1 January 2002
Authors
Yoav Segev
Ben-Gurion University
Beer-Sheva 84105, Israel
Gary M. Seitz
University of Oregon
Eugene, OR 97403-122